High Wind, Pulaski
- When
- April 12, 2:15 AM CST
- Where
- Pulaski forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Trees were blown down around the Dixon area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees were blown down around the Dixon area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 12, 2:15 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR NEW ADVISORY AREA NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 AM CDT THU APR 12 2001 ****WINDS HAVE DIMINISHED IN SW PORTION OF CWA AND WILL REMOVE THEM FROM THE ADVISORY AREA. ADVISORY AREA HAS BEEN EXTENDED UNTIL 10 AM FOR CENTRAL MISSOURI. SEE SPECIFIC COUNTIES BELOW.**** MAIN FOCUS IN THE VERY SHORT TERM WILL BE WHETHER OR NOT TO EXTEND THE WIND ADVISORY FOR A FEW HOURS THIS MORNING. CURRENT ADVISORY GOES UNTIL 4 AM. WINDS STILL MEETING CRITERIA THROUGHOUT THE ADVISED AREA. WILL MAKE LAST MINUTE DECISION ON THIS. FOCUS THEN SHIFTS TO PRECIPITATION CHANCES DURING THE PERIOD AS FLOW BECOMES MORE ZONAL AND SERIES OF WEAK SHORT WAVES MOVE ACROSS THE AREA. CURRENTLY...WATER VAPOR IMAGERY WAS SHOWING LOW HAS LIFTED NORTHEAST INTO IOWA. 06Z MSAS SURFACE CHART SHOWS 986 LOW JUST EDGING INTO S CNTRL MN. WRAP AROUND CLOUDS EXTEND SOUTH INTO N 1/2 OF MO...BUT MOST OF CWA REMAINS CLEAR. WINDS STILL A BIG FACTOR WITH GUSTS OVER 40 KTS IN AIZ/VIH AND OVER 35 KTS IN JLN. GRADIENT SHOULD CONTINUE TO RELAX THROUGHOUT THE MORNING AND IF ADVISORY IS EXTENDED PAST 4 AM...WILL ONLY BE FOR SEVERAL HOURS. HIGH PRESSURE LOOKS TO MOVE INTO S MO BY MIDDAY AND GRADIENT SHOULD REALLY BEGIN TO RELAX. FLOW BECOMES ZONAL BY TONIGHT WITH NEXT SHORTWAVE MOVING INTO THE AREA. 850 FRONT BECOMES STATIONARY OVER AR WITH SOME OVERRUNNING POSSIBLE INTO N AR. S CWA ON N FRINGE OF MOISTURE AND LIFT BUT BEST LOW LEVEL MOISTURE SHOULD REMAIN S OF AREA. CURRENT ZONES HAVE DRY FORECAST AND WILL LEAVE DRY FOR NOW WILL THROW SILENT 20S IN FOR UNO TONIGHT. SHOULD BEGIN TO SEE A MORE S FLOW AT THE SFC AND RETURN TO LOW LEVEL MOISTURE FRIDAY INTO FRIDAY NIGHT. SFC FRONT SHOULD PUSH THROUGH FRIDAY NIGHT WITH MAIN MOISTURE POOLING ALONG THE FRONT. NOT REAL IMPRESSED WITH THE MOISTURE DEPTH BUT WILL THROW IN LOW POPS FOR FRIDAY NIGHT TO CURRENT DRY FORECAST. SATURDAY NIGHT LOOKS MORE INTERESTING AS SURFACE LOW DEVELOPS IN THE SOUTHERN PLAINS ON SATURDAY AND MOVES NORTHEAST ALONG FRONT INTO AREA. WILL CONTINUE THREAT OF SHOWERS/THUNDERSTORMS FOR SATURDAY NIGHT INTO SUNDAY. MOS NUMBERS LOOK TO BE IN GENERAL AGREEMENT WITH EACH OTHER AND WILL STICK CLOSE FOR TEMPS. FCSTID = 5 SGF 68 42 73 52 / 0 10 10 30 JLN 69 43 74 53 / 0 10 10 30 UNO 73 45 73 52 / 0 20 20 30 VIH 67 41 71 50 / 0 10 10 30 .SGF... MO...WIND ADVISORY FOR THIS MORNING FOR ZONES MOZ055>058... MOZ067>071. KS...NONE. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 5 NW PIERCE CITY MO WIND DAMAGE
04/11/01 LAWRENCE SHINGLES BLOWN OFF OF A
ROOF. REPORTED BY MEDIA.
0210 PM MANSFIELD MO WIND DAMAGE
04/11/01 WRIGHT THREE LARGE TREES
DOWNED. SEVERAL TREES
TOPPED OFF. A LARGE
MACHINE SHED WAS ALSO
DESTROYED. REPORTED BY
MEDIA.
0500 PM HIATTVILLE KS NON TSTM WINDS
04/11/01 BOURBON SIX BUILDINGS SUSTAIED
ROOF DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1000 PM NEVADA MO NON TSTM WINDS
04/11/01 VERNON POWER LINES AND SEVERAL
TREES BLOWN DOWN BY
HIGH WINDS ACROSS THE
AREA. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239658.